California, 2006Hail and High Wind in California, December 26 to 28, 2006
December 26 to 28, 2006 · NWS LOX · 10 events in 10 counties and zones
In late December, a fast-moving storm system moved through Southern California. The storm did not produce any significant rainfall, but did generate a severe thunderstorm with large hail in Sherman Oaks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- $15 million
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In late December, a fast-moving storm system moved through Southern California. The storm did not produce any significant rainfall, but did generate a severe thunderstorm with large hail in Sherman Oaks. The main weather associated with this storm system was the gusty offshore winds that developed behind the storm. The gusty winds affected Santa Barbara, Ventura and Los Angeles counties and gusted as high as 100 MPH. Widespread power outages were reported across the area due to downed power lines. The winds also damamged numerous orhcards across Santa Barbara and Ventura counties, resulting in over $15 million dollars of crop damage. In Lake Casitas, the winds damaged a large boat dock, scattering numerous boats across the lake. One injury due to a falling tree was reported at a campground in Santa Barbara county. Large ocean waves also occurred during this event and resulted in the death of one man who was trying to save two family members who were swept into the ocean by the large waves. The two family members swept into the ocean were eventually saved.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Dec 26, 10:34 AM PST, 26 minutes earlier.
Area forecast discussion, Dec 26, 10:34 AM PST, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1034 AM PST TUE DEC 26 2006
UPDATE
...UPDATED ZONE PACKAGE AT 1030 PM TO INCREASE CLOUD COVER FIRST
PERIOD AND ADJUST WINDS TO BETTER AGREE WITH CURRENT NPW. BIGGEST
CHANGE TO NPW WAS TO MOVE UP THE START TIMES ON THE WINDS A FEW
HOURS. THE REST REMAINS UNCHANGED.
REMAINDER BELOW IS UNCHANGED...
.SHORT TERM...
A MAJOR CHANGE OF WEATHER IS ON TAP TONIGHT. A COLD FRONT OVER
NORTHERN CALIFORNIA WILL SWEEP THROUGH THE AREA TONIGHT THROUGH
WEDNESDAY MORNING. THE GFS AND WRF DISAGREE ON THE IMPACT OF THIS
FRONT WITH THE WRF BEING QUITE DRY. THE WRF HOWEVER HAS BEEN TOO DRY
AND USED GFS FOR RAINFALL FORECAST. GFS PREDICTS THE FRONT WILL NEAR
THE CENTRAL COAST LATE THIS AFTERNOON AND THEN QUICKLY PRESS THROUGH
THE AREA EXITING L.A. COUNTY AROUND NOON WEDNESDAY. SOME SHOWERS
WILL LINGER BEHIND THE FRONT IN THE COLDER UNSTABLE AIR. VERY NICE
JET DYNAMICS WITH THIS STORM COULD DYNAMICALLY INITIATE SOME
THUNDERSTORMS IN AND AROUND FROPA BUT ONLY SAID SLIGHT CHC AS THE
THERMODYNAMIC STRUCTURE IS NOT TERRIBLY CONDUCIVE TO TSTM
DEVELOPMENT. RIGHT NOW LOOKING FOR A HALF INCH TO AN INCH OF RAIN
WITH THIS SYSTEM...WHAT IS IMPORTANT TO NOTE HOWEVER IS THAT THE
RAIN WILL LIKELY FALL IN A CONCENTRATED BAND WITH THE FRONT THIS
SHORT LIVED BUT HIGH INTENSITY RAIN COULD CAUSE FLASH FLOODING OR
DEBRIS FLOWS IN THIS YEARS BURN AREAS. A FLASH FLOOD WATCH IS NOW IN
EFFECT FOR THESE BURN AREAS.
SNOW LEVEL WILL START OUT AT 6500 FEET AND LOWER TO 4500 FEET BY
STORMS END. SNOWFALL AMOUNTS WILL BE NEAR ADVISORY LEVELS...4 TO 6
INCHES AND STRONG WINDS WILL CAUSE A BLOWING SNOW PROBLEMS AS SNOW
AND BLOWING SNOW ADVISORY MAY BE NEEDED.
STRONG NORTH FLOW WILL PUSH A BANK OF CLOUDS UP THE NORTH SLOPES AND
CLOUDS AND SHOWERS WILL LINGER THERE INTO WEDNESDAY EVENING.
THINK WRF PROBLEMS WITH PRECIP ARE RELATED TO HUMIDITY PARAMETERS
AND DID NOT THROW ENTIRE MDL OUT. IN FACT WRF DID REDEEM ITSELF
QUITE NICELY DURING LAST WIND EVENT AND USED IT FOR THIS WIND EVENT.
AT THIS TIME IT SEEMS LIKE A ONCE IN A DECADE WIND EVENT IS SHAPING
UP. STRONG WEST WINDS BEHIND THE FRONT START WEDNESDAY WITH COLD AIR
ADVECTION AND UP TO 50 KT OF 850 MB WINDS THE MOUNTAINS AND THE
ANTELOPE VALLEYS WILL LIKELY SEE HIGH WIND WARNING CONDITIONS. THE
00Z STATISTICAL GUIDANCE GIVE KWJF 42 KT OF SUSTAINED WINDS
WEDNESDAY EARLY AFTERNOON. OVERNIGHT WEDNESDAY AND THURSDAY MORNING
THE WINDS TURN NORTHERLY SETTING UP THE POTENTIAL FOR DAMAGING WINDS
OVER THE NORTH WIND FAVORED LOCATIONS OF THE SBA COUNTY SOUTH COAST
AND SANTA YNEZ RANGE...THE I-5 CORRIDOR AND THE SOLEDAD CANYON. AT
12Z THERE IS A 77KT 850 WIND MAX AND A 10DM PER 60 MILE THICKNESS
GRADIENT. IF THIS SOLUTION IS EVEN CLOSE TO THE TRUTH WIND GUSTS OF
65 TO 70 MPH ARE VERY LIKELY IF THE MDL VERIFIES CLOSE TO THIS
SOLUTION GUSTS TO 90 MPH WILL BE POSSIBLE. DURING THE DAY THURSDAY
THE WINDS TRANSITION TO THE NORTHEAST AND THE WIND MAX FOCUS SHIFTS
TO THE SAN GABRIEL MOUNTAINS WHILE THE WINDS WILL BE SLIGHTLY WEAKER
THAN THE PREVIOUS 12 HOURS HIGH WIND WARNING WIND GUSTS WILL STILL
BE POSSIBLE. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MOUNTAINS...
THE SANTA BARBARA SOUTH COAST AND THE VALLEYS AND DESERTS OF LOS
ANGELES COUNTY.
FRIDAY THE NORTHEAST WIND EVENT CONTINUES AND THE SANTA ANA PRONE
LOCATIONS WILL SEE NEAR ADVISORY LEVEL WINDS. AT LEAST THE SKIES
WILL BE SUNNY. TEMPERATURES WILL REMAIN COOL.
.LONG TERM...
A NICE RIDGE BUILDS IN SATURDAY AND THINGS SHOULD WARM UP SOME. THE
RIDGE ALSO POPS UP IN TIME TO DEFLECT A WEAK FRONT TO THE NORTH.
SOME CLOUDS MIGHT SPILL INTO THE RIDGE AND CAUSE AT WORST PARTLY
CLOUDY SKIES.
A WEAK TROF FINALLY BREAKS DOWN THE RIDGE SUNDAY. RIGHT NOW IT LOOKS
QUITE DRY AND THE ONLY PROBLEM IT WILL CAUSE IS ANOTHER ROUND OF
OFFSHORE WINDS LATER SUNDAY AND NEW YEARS DAY.
&&
.AVIATION...
HIGH CONFIDENCE IN UNRESTRICTED FLYING CONDITIONS FOR NEXT 12 HOURS.
RAINFALL TIMING FOR CENTRAL COAST TAF NOT ESPECIALLY HIGH RAIN MIGHT
HOLD OFF A LITTLE LONGER. RAIN SHOULD NOT EFFECT TAFS SOUTH OF POINT
CONCEPTION UNTIL AFTER THIS TAF PACKAGE EXPIRES.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX)
HIGH WIND WATCH (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
&&
RORKE/DANIELSON
Hazardous weather outlook, Dec 26, 6:00 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE DEC 26 2006
CAZ034>041-044>047-051>054-059-087-088-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST TUE DEC 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY
A LARGE SWELL MOVING INTO WATERS OFF THE CENTRAL COAST WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT...AND AT THE BEACHES IT WILL
TRANSLATE INTO HAZARDOUS HIGH SURF AND AN ENHANCED RISK OF RIP
CURRENTS.
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *
* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE MOVE THROUGH THE AREA WEDNESDAY AND RAINFALL
RATES MAY BE ENOUGH TO TRIGGER FLASH FLOODING OR DEBRIS FLOW
HAZARDS. BEHIND THE FRONT A VERY HAZARDOUS WIND EVENT WILL SET UP.
WEST WINDS 35 TO 45 MPH WILL START OUT WEDNESDAY EVENING THEN
WEDNESDAY NIGHT THE WINDS WILL SHIFT TO THE NORTH. WINDS GUSTS OVER
80 MPH WILL BE POSSIBLE WITH THIS EVENT. LATER THURSDAY THE WINDS
WILL SHIFT TO THE NORTHEAST AND CONTINUE TO BLOW ABOVE WARNING
CRITERIA. THE WIND EVENT WILL END FRIDAY AND HAZARD FREE WEATHER IS
THEN FORECAST THROUGH NEW YEARS DAY.
* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *
* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *
* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *
* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RORKE
In the hours before
Special weather statement, Dec 26, 5:40 AM PST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
540 AM PST TUE DEC 26 2006
CAZ034>041-044>047-051>054-059-087-088-270300-
ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST-
SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL
VALLEYS-VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS-
540 AM PST TUE DEC 26 2006
...A FAST MOVING FRONTAL SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOWS TO SOUTHWESTERN CALIFORNIA TONIGHT INTO WEDNESDAY...
...DAMAGING WINDS ARE POSSIBLE ACROSS SOUTHWESTERN CALIFORNIA
WEDNESDAY THROUGH FRIDAY MORNING...
A VIGOROUS FRONTAL SYSTEM IS EXPECTED TO SWEEP ACROSS SOUTHWESTERN
CALIFORNIA TONIGHT AND WEDNESDAY MORNING. RAIN IS EXPECTED TO
BEGIN ON THE CENTRAL COAST THIS EVENING...THEN REACH THE LOS ANGELES
BASIN AROUND DAYBREAK ON WEDNESDAY. THE FRONT WILL BE FAST
MOVING...BRINGING JUST A THREE TO SIX HOUR PERIOD OF RAIN.
HOWEVER..SOME OF THE RAIN COULD BE LOCALLY HEAVY...AND THERE IS EVEN
A SLIGHT CHANCE OF THUNDERSTORMS. DUE TO THE QUICK MOVEMENT OF THIS
SYSTEM...TOTAL RAINFALL AMOUNTS ARE NOT EXPECTED TO BE PARTICULARLY
HIGH..GENERALLY ON THE ORDER OF ONE HALF TO ONE INCH ACROSS THE
AREA...WITH THE MOST RAIN EXPECTED ACROSS SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES. HOWEVER...THERE IS THE POTENTIAL FOR RAINFALL
RATES TO MEET OR EXCEED THRESHOLDS DETERMINED BY THE USGS TO CREATE
A LIKELIHOOD OR FLASH FLOODING AND MUD AND DEBRIS FLOWS IN AND BELOW
THE 2006 BURN AREAS. FLASH FLOOD WATCHES HAVE BEEN ISSUED FOR THOSE
AREAS. (PLEASE REFER TO LAXFFALOX FOR ADDITIONAL DETAILS ON THE
FLASH FLOOD WATCH FOR THE BURN AREAS).
IN THE MOUNTAINS...SNOW LEVELS WILL START OUT AROUND 6500 FEET
WEDNESDAY MORNING...THEN LOWER TO 4500 FEET DURING THE AFTERNOON.
MOST OF THE RAIN AND SNOW ASSOCIATED WITH THE FRONT WILL END BY LATE
WEDNESDAY...SHOWERS WILL LINGER ON NORTH FACING SLOPES OF THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND IN THE FOOTHILLS
ABOVE THE ANTELOPE VALLEY THROUGH WEDNESDAY NIGHT AND INTO THURSDAY
MORNING. SNOW LEVELS WILL BE BETWEEN 4000 AND 4500 FEET WEDNESDAY
NIGHT AND THURSDAY MORNING...AND THERE IS THE POTENTIAL THAT SNOW
COULD AFFECT TRAVEL ON INTERSTATE 5 NEAR THE GRAPEVINE AND
INTERSTATE 14 THROUGH THE SOLEDAD PASS. THERE COULD BE A FEW INCHES
OF SNOW IN THE MOUNTAINS FROM THE FRONT AND ANY RESIDUAL LINGERING
SHOWERS...AND SNOW AND BLOWING SNOW ADVISORIES MAY HAVE TO BE
ISSUED.
STRONG WINDS WILL DEVELOP ACROSS MUCH OF SOUTHWESTERN CALIFORNIA
WEDNESDAY AND WEDNESDAY NIGHT BEHIND THE FRONT. THERE IS A POTENTIAL
FOR DAMAGING WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA
WEDNESDAY AND WEDNESDAY NIGHT...CONTINUING INTO FRIDAY MORNING IN
SOME AREAS. STRONG WEST WINDS WILL DEVELOP ACROSS THE ANTELOPE
VALLEY WEDNESDAY MORNING...AND CONTINUE INTO EARLY WEDNESDAY NIGHT.
SUSTAINED WINDS OF 35 TO 45 MPH ARE EXPECTED WITH POSSIBLE GUSTS
OVER 65 MPH THERE. THE WINDS WILL CAUSE AREAS OF BLOWING DUST
AND SAND IN THE ANTELOPE VALLEY...LOCALLY REDUCING VISIBILITIES
TO NEAR ZERO AT TIMES.
VERY STRONG NORTHWEST TO NORTH WINDS WILL DEVELOP IN THE MOUNTAINS
OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES WEDNESDAY. WINDS
WILL LIKELY INCREASE FURTHER WEDNESDAY EVENING...AND WILL LIKELY
SPREAD INTO SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW
PASSES AND CANYONS...AND IN INTO THE VALLEYS OF LOS ANGELES COUNTY.
WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE
SANTA YNEZ MOUNTAINS IN SANTA BARBARA COUNTY...AND NEAR THE
INTERSTATE 5 CORRIDOR IN NORTHWESTERN LOS ANGELES COUNTY. NORTHWEST
WINDS COULD GUST OVER 80 MPH IN THE MOUNTAINS LATE WEDNESDAY THROUGH
THURSDAY MORNING...WITH GUSTS OVER 60 MPH POSSIBLE IN THE VALLEYS
AND BELOW PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH
COAST. STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND VALLEYS OF LOS ANGELES COUNTY AND THE MOUNTAINS OF
VENTURA COUNTY THROUGH THURSDAY NIGHT OR FRIDAY MORNING. (PLEASE
REFER TO LAXNPWLOX FOR ADDITIONAL DETAILS ON THE POTENTIALLY
DAMAGING WINDS).
POWERFUL WINDS WILL ALSO AFFECT THE SOUTHERN AND CENTRAL
CALIFORNIA COASTAL WATERS WEDNESDAY INTO THURSDAY. GALE FORCE WINDS
WILL LIKELY AFFECT MOST OF THE COASTAL WATER...INCLUDING THE INNER
WATERS...AND WIND GUSTS COULD REACH STORM FORCE (OVER 48 KNOTS) IN
SOME AREAS WEDNESDAY AFTERNOON AND NIGHT. LARGE SWELL SPREADING INTO
THE COASTAL WATERS WILL CAUSE HIGH SURF OF 10 TO 12 FEET WITH LOCAL
SETS TO 15 FEET TO DEVELOP ALONG THE BEACHES OF SAN LUIS OBISPO AND
WESTERN SANTA BARBARA COUNTIES TODAY...WITH HIGH SURF LIKELY
CONTINUING INTO THURSDAY. ON THE BEACHES OF LOS ANGELES AND VENTURA
COUNTIES...SURF WILL BUILD TO 3 TO 5 FEET TODAY...AND TO 5 TO 7 FEET
ON WEDNESDAY...WITH LOCAL SETS TO 9 FEET ON EXPOSED WEST FACING
BEACHES. THERE WILL BE A HIGH POTENTIAL FOR RIP CURRENTS ON ALL AREA
BEACHES TODAY THROUGH THURSDAY.
RESIDENTS OF SOUTHWESTERN CALIFORNIA ARE URGED TO STAY TUNED FOR THE
LATEST INFORMATION ON THE UPCOMING POTENTIAL WEATHER HAZARDS. THOSE
WITH TRAVEL PLANS...ESPECIALLY INTO OR THROUGH THE MOUNTAINS...ARE
ADVISED TO CHECK ON ROAD REPORTS...AND KEEP IN MIND THAT STRONG
WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.
BRUNO/ASR
Event by event
8 high wind, 1 high surf, 1 hail. Local standard time, as filed.
High Surf, Ventura County Coast
- When
- December 26, 11:00 AM PST
- Where
- Ventura County Coast forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
One man drowned off of Ventura Beach, trying to save his neice and grandneice who were swept off a jetty by large waves. The neice and grandneice were eventually saved.
Hail, Los Angeles
- When
- December 27, 2:43 AM PST
- Where
- Los Angeles County, Sherman Oaks
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.150, -118.430
California Highway Patrol reported large hail between one half and one inch in the community of Sherman Oaks near the intersection of Sepulveda and Greenleaf.
High Wind, Santa Barbara County Mountains
- When
- December 27, 11:10 AM PST
- Where
- Santa Barbara County Mountains forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
The Montecito RAWS sensor reported a wind gust of 65 MPH.
High Wind, Santa Barbara County South Coast
- When
- December 27, 3:00 PM PST
- Where
- Santa Barbara County South Coast forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Crop damage
- $15 million
- Reported by
- Fire Department/Rescue
The Gaviota Fire Department reported winds gusts to 65 MPH. These strong winds affected a local campground, injuring a camper when a tree fell on her tent.
High Wind, Santa Clarita Valley
- When
- December 27, 4:35 PM PST
- Where
- Santa Clarita Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.198, -118.261 (the zone’s center; the record gives no point)
The Saugus RAWS sensor reported a wind gust of 58 MPH.
High Wind, Los Angeles County Mountains Excluding the Santa Monica Range
- When
- December 27, 6:50 PM PST
- Where
- Los Angeles County Mountains Excluding the Santa Monica Range forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
The Warm Springs RAWS sensor reported a wind gust of 75 MPH.
High Wind, Los Angeles County Coasts Including Downtown Los Angeles
- When
- December 27, 8:00 PM PST to 10:00 PM PST
- Where
- Los Angeles County Coasts Including Downtown Los Angeles forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
A weather spotter in the Beverly Hills area reported wind gusts up to 60 MPH.
High Wind, Ventura County Mountains
- When
- December 27, 8:15 PM PST
- Where
- Ventura County Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
The Rose Valley RAWS sensor reported a wind gust of 62 MPH.
High Wind, Santa Monica Mountains Recreation Area
- When
- December 28, 3:35 AM PST
- Where
- Santa Monica Mountains Recreation Area forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
The Malibu Hills RAWS sensor reported a wind gust of 71 MPH.
High Wind, Los Angeles County Valleys
- When
- December 28, 8:35 AM PST
- Where
- Los Angeles County Valleys forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
The San Rafael Hills RAWS sensor reported a wind gust of 73 MPH.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Nevada, December 26 to 27, 20064 injured · $140,000 · 117 kt wind · 31 events
- Heavy Snow and High Wind in California, December 26 to 27, 2006$130,000 · 107 kt wind · 26 events
- High Wind in Oregon, December 26, 200656 kt wind · 7 events
- Winter Weather in North Carolina, December 26, 20065 events
- Heavy Snow and Winter Weather in Washington, December 26 to 27, 20064 events
- High Wind in California, December 26 to 27, 200669 kt wind · 4 events
- Winter Storm and High Wind in California, December 26 to 28, 2006$5,000 · 55 kt wind · 4 events
- Heavy Snow in Idaho, December 26 to 27, 20063 events
- Heavy Snow in California, December 26 to 27, 20062 events
- Winter Storm in California, December 26 to 27, 20062 events
- Heavy Snow in North Carolina, December 26, 20062 events
- Flood in Oregon, December 26 to 27, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511, 5490, 5502, 5505, 5508, 5497, 5509, 5496, 5499, 5507.